MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW - PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW - PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Repositioning suture came undone or broke.Dr wanted to reposition the stent after placement as it had slipped and he used stent grabbers and the suture became disconnected from the stent.He decided to remove the stent with a snare which was successful and placed a new stent.The suture was not retrieved.Are images of the procedure available? no please advise the anatomical location of the intended target site.Oesophagus what intervention (if any) was required? stent was snared to remove was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day same day a second stent placed.
 
Event or Problem Description
A supplemental correction report is being submitted following a review of this complaint file after clinical input on (b)(6) 2025.
 
Additional Manufacturer Narrative
Device evaluation the evo-20-25-8-e device of lot number c2256586 involved in this complaint was returned for evaluation, without its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2025.On evaluation of the device, the following was observed: visual inspection: ¿only stent returned.¿biological matter observed on stent.¿lasso loop not present ¿measured length of stent 8cm.Functional inspection: n/a.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there is any manufacturing issues associated with lot number c2256586.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the instructions for use (ifu0061), which informs the user of the following additional adverse events associated with upper gi endoscopy include, but are not limited to: "airway compression ¿ allergic reaction to nickel ¿ aortoesophageal fistula and arterioesophageal fistula ¿ chest or retrosternal pain ¿ death (other than due to normal disease progression) ¿ dysphagia ¿ edema ¿ erosion or perforation of stent into adjacent vascular structures ¿ esophageal ulceration and erosion ¿ esophagitis ¿ fistula involving trachea, bronchi or pleural space ¿ food bolus impaction ¿ foreign body sensation or reaction ¿ gas bloat ¿ inadequate stent expansion ¿ intestinal obstruction secondary to migration ¿ mediastinitis or peritonitis ¿ nausea ¿ pain/ discomfort ¿ reocclusion ¿ sensitivity to metal components ¿ sepsis ¿ stent misplacement and/ or migration ¿ tracheal obstruction ¿ tumor ingrowth or overgrowth ¿ wire entrapment." note, ¿stent misplacement and/ or migration" is listed as a potential adverse event in the ifu.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to a procedural adverse event and/or patient pre-existing conditions.As per the instructions for use, stent migration is listed as a known potential adverse event following the placement of the device.Another possible root cause could be attributed to inaccurate measurement of the stricture, inadequate alignment of the stent to the vessel or insignificant obstruction could have led to this migration.From the information available, we know that the stent ¿slipped¿ during stent placement, and when the doctor went to reposition the stent, the suture became disconnected from the stent.It is possible that the equipment (stent grabbers) that was used to reposition the stent snipped the lasso loop as a result of this the suture became ¿disconnected from the stent¿.As previously noted, ¿stent misplacement and/or migration" is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation this file captures x 01 case of stent migration.As per cc form ¿: dr wanted to reposition the stent after placement as it had slipped¿.Complaints of this nature will continue to be monitored for potential emerging trends.The complaint is confirmed based on customer and/or rep testimony.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW - PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22059972
Report Number3001845648-2025-00238
Device Sequence Number15570492
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)270115(10)C2256586
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K162717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberC2256586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/29/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown